Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What causes inflamed lower frenulum under the tongue and soreness of the tongue?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1451 Questions
I take.10 synthroid and .15 hydrocortisone daily. I recently had blood test and cortisone without meds was .6 and my Free T4 was low at .98. I have suffered for over 1.5 months with dry mouth syndrome. I saw an ENT who told me to suck on lemon drops. The saliva production has improved, but the lower frenulum under tongue is always inflamed and I am left with a sore tongue. I have some sinus congestion. I am easily fatigued. I know this could be many things including the meds, bit I am tired of all this. It started suddenly after eating high sodium crackers with a glass of wine. The next day I had scalded tongue and throat. No one seems to know what's wrong.
Posted Sun, 19 Jan 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 9 hours later
Brief Answer: Endocrine Detailed Answer: The pituitary matter needs systematic and comprehensive assessment. One needs to ascertain your full hormone status via blood tests for : Total T4 Free T4 Total T3 T3 resin uptake TSH (although if you truly have pituitary deficiency, then this is of little value, but still for whatever it is worth, you can have this test done too) Prolactin FSH LH CBC CMP Diagnosing and managing pituitary problems requires considerable expertise. So it will require a detailed personal examination in addition to the above lab tests to determine the best course of action. This will allow the endocrinologist to guide you as to the appropriateness of the dose of synthroid and hydrocortisone. It may provide some idea if the symptoms that you are sharing could possibly be connected to the thyroid/adrenal/pituitary
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor